Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Riverton, WY

July 8, 2016Johnson County, Natrona County, Wyoming

NWS Riverton, WY issued this red flag warning at Jul 8, 2016, 1:17 PM MDT for Johnson County, Natrona County, Wyoming. It took effect at Jul 9, 2016, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2016, 1:17 PM MDT (19:17 UTC)
In effect from
Jul 9, 2016, 1:00 PM MDT
Expired
Jul 9, 2016, 8:00 PM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Johnson County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3023 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

633 
WWUS85 KRIW 081917
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
117 PM MDT FRI JUL 8 2016

...FIRE WEATHER WATCH THIS AFTERNOON FOR GUSTY WIND AND LOW
RELATIVE HUMIDITY FOR NATRONA COUNTY...FOR NATRONA AND JOHNSON
COUNTIES SATURDAY...

.SOUTHWEST WINDS WITH GUSTS TO 25 MPH AND LOW RELATIVE HUMIDITY
AS LOW AS 11 PERCENT IS EXPECTED TO DEVELOP ACROSS THE LOWER
ELEVATIONS OF NATRONA COUNTY AND CONTINUE INTO EARLY EVENING.
SATURDAY IS EXPECTED TO BE DRIER AND WINDIER ACROSS NATRONA 
COUNTY AND SPREAD NORTH INTO JOHNSON COUNTY WHERE A RED FLAG
WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING. 

WYZ280-091000-
/O.NEW.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/
/O.CON.KRIW.FW.W.0005.000000T0000Z-160709T0200Z/
NATRONA COUNTY/CASPER BLM-
117 PM MDT FRI JUL 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 280... 
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR
STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 280...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT TODAY AND 
AGAIN ON SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 
  MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-091000-
/O.NEW.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/
JOHNSON COUNTY/CASPER BLM-
117 PM MDT FRI JUL 8 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR
STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 281...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50
  MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

C.BAKER
3 follow-up statements
120 
WWUS85 KRIW 081924
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
124 PM MDT FRI JUL 8 2016

...RED FLAG WARNING THIS AFTERNOON FOR GUSTY WIND AND LOW
RELATIVE HUMIDITY FOR NATRONA COUNTY...FOR NATRONA AND JOHNSON
COUNTIES SATURDAY...

.SOUTHWEST WINDS WITH GUSTS TO 25 MPH AND LOW RELATIVE HUMIDITY
AS LOW AS 11 PERCENT IS EXPECTED TO DEVELOP ACROSS THE LOWER
ELEVATIONS OF NATRONA COUNTY AND CONTINUE INTO EARLY EVENING.
SATURDAY IS EXPECTED TO BE DRIER AND WINDIER ACROSS NATRONA
COUNTY AND SPREAD NORTH INTO JOHNSON COUNTY WHERE A RED FLAG
WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING.

WYZ280-091015-
/O.CON.KRIW.FW.W.0005.000000T0000Z-160709T0200Z/
/O.CON.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/
NATRONA COUNTY/CASPER BLM-
124 PM MDT FRI JUL 8 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR
STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 280... 
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR
STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 
  MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-091015-
/O.CON.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/
JOHNSON COUNTY/CASPER BLM-
124 PM MDT FRI JUL 8 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR
STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 281...

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 10 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 
  MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
688 
WWUS85 KRIW 090751
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
151 AM MDT SAT JUL 9 2016

...RED FLAG WARNING THIS AFTERNOON FOR GUSTY WIND AND LOW
RELATIVE HUMIDITY FOR NATRONA AND JOHNSON COUNTIES TODAY...

.SOUTHWEST WINDS WITH GUSTS TO 30 MPH AND LOW RELATIVE HUMIDITY
AS LOW AS 10 PERCENT WILL DEVELOP ACROSS THE LOWER ELEVATIONS OF
NATRONA COUNTY THIS AFTERNOON AND EARLY EVENING. RED FLAG
CONDITIONS ARE ALSO EXPECTED FOR JOHNSON COUNTY...MAINLY IN THE
SOUTH.

WYZ280-092200-
/O.CON.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/
NATRONA COUNTY/CASPER BLM-
151 AM MDT SAT JUL 9 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR STRONG WIND GUSTS AND VERY LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-092200-
/O.CON.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/
JOHNSON COUNTY/CASPER BLM-
151 AM MDT SAT JUL 9 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR STRONG WIND GUSTS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 281...

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 11 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 
  MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
669 
WWUS85 KRIW 091918
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
118 PM MDT SAT JUL 9 2016

...RED FLAG WARNING THIS AFTERNOON AND AGAIN ON SUNDAY FOR GUSTY
WIND AND LOW RELATIVE HUMIDITY FOR NATRONA AND JOHNSON COUNTIES...

.SOUTHWEST WINDS WITH GUSTS TO 30 MPH AND LOW RELATIVE HUMIDITY
AS LOW AS 10 PERCENT WILL DEVELOP ACROSS THE LOWER ELEVATIONS OF
NATRONA COUNTY THIS AFTERNOON AND EARLY EVENING. RED FLAG
CONDITIONS ARE ALSO EXPECTED FOR JOHNSON COUNTY...MAINLY IN THE
SOUTH. SUNDAY AFTERNOON WILL SEE THESE RED FLAG CONDITIONS RETURN.

WYZ280-101000-
/O.NEW.KRIW.FW.W.0007.160710T1900Z-160711T0200Z/
/O.CON.KRIW.FW.W.0006.000000T0000Z-160710T0200Z/
NATRONA COUNTY/CASPER BLM-
118 PM MDT SAT JUL 9 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 280...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR
STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 280...

THE RED FLAG WARNING FOR NATRONA COUNTY CONTINUES UNTIL 8 PM MDT
THIS EVENING. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT
SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ281-101000-
/O.NEW.KRIW.FW.W.0007.160710T1900Z-160711T0200Z/
/O.CON.KRIW.FW.W.0006.000000T0000Z-160710T0200Z/
JOHNSON COUNTY/CASPER BLM-
118 PM MDT SAT JUL 9 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WIND GUSTS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 281...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY FOR
STRONG WIND GUSTS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 281...

THE RED FLAG WARNING FOR JOHNSON COUNTY CONTINUES UNTIL 8 PM MDT
THIS EVENING. THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT
SUNDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...AS LOW AS 11 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 
  MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

C.BAKER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 8, 11:32 AM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 8, 11:32 AM MDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1132 AM MDT FRI JUL 8 2016

.SHORT TERM...Friday through Sunday night

After a beautiful day on Thursday, the pattern will be changing. And
the weather today and also tomorrow will be similar to a classic
horror movie, "The Blob." In the weather sense, this will be the
innocent looking green blobs on the radar that a lot of people will
see and think, that does not look to bad. However, with low relative
humidity and large temperature / dew point spreads, as much as 60
degrees in some areas, this will be recipe for downburst winds that
could eclipse 50 mph in some areas. There will also be thunderstorms
around. However, these inverted V soundings will show high cloud
bases so these would have more wind than rain. So we have gone with
the recently popular gusty wind wording with the thunderstorms.
However, like recent days with these storms, most areas will be dry
most of the time.

Southwesterly flow will also increase today. This will do a few
things. First it will allow temperatures to warm over Thursday with
highs back in the 90s for many of the lower elevations spots. This
will also produce a gusty breeze that will enhance fire danger for
many areas. As for Red Flag Warnings, Natrona County looks like a
good bet for one so we will upgrade there. At this time, it looks
like Johnson County will not have enough wind so will not upgrade
there.

Saturday at this point looks somewhat similar to Friday. There will
be some subtle differences though. One, the ridge will build further
north across the area and keep any thunderstorms across northern
portions of the state. But even there, coverage should be less than
on Friday. We will still have the threat of downburst winds however
from any shower or thunderstorm. It will be a hot day as well. The
wind will also increase a bit over Friday so fire danger will once
again increase across the area. Temperatures will be warm to hot
with many 90s for highs across the lower elevations.

Sunday and Sunday night look to be a study in contrasts across the
area. a deep upper level low and cold front will be moving across
the state providing this contrast. East of the divide, it will be a
warm day. High temperatures could be tricky on this day though
depending on the speed of the front. It could be a dry where Cody
could stay in the lower 70s and Casper would still be well into the
90s. The big story will be the wind though as the pressure gradient
tightens ahead of the front and the southwest wind becomes really
noticeable. The GFS is quite impressive giving up to 40 knots at 700
millibars and with good mixing these winds could mix to the surface.
Fire danger will very likely be elevated and fire weather highlights
will be needed in areas where fuels are critical. There will also be
another chance of thunderstorms, with a better chance of stronger
storms with additional forcing from the front. Meanwhile...

Out west the weather will remind me of the late 1980s low budget
horror flick "Shocker", since this will be a shock to the system
after the recent run of warm weather. Temperatures is some areas,
especially the northwest, will have a drop of 20 degrees over
temperatures on Saturday. There could be a lot of clouds as well
as showery weather. And here is the real shocker. Much cooler air
will move in Sunday night with 700 millibar temperatures falling
to around minus 2 on some of the models. This may be a bit
aggressive though, especially for early July. However, there is a
decent chance of seeing the "S" word in the mountains. Yes, there
could be some snow in the higher elevations. For now, we set the
levels at 9000 feet. How much snow falls is still in question,
given the warm ground temperatures and the models showing the best
moisture remaining over Montana. However, there is a decent chance
to see some of the western mountains have a fresh coating of snow
when people wake up Monday morning.

.LONG TERM...Monday through Friday

Powerful July storm will be exiting the forecast area Monday with
lingering precipitation across the northwest and north Monday.
Additional minor snow accumulations above 9.5 kft will continue
to be possible across NW Wyoming Monday morning. Otherwise a windy
day is expected with much cooler conditions than what occurred
Sunday.

Zonal flow develops for the rest of the week with perhaps a
shortwave trough pushing across Montana Wednesday/Wednesday night
with the associated weak cold front possibly impacting the area
Wednesday night/Thursday. Models show the zonal flow to be mainly
dry, but cannot rule out some afternoon/evening convection
especially over the northern mountains at times.

Despite no major systems, Elevated to extreme fire weather
behavior will continue at times through the extended especially
east and south as modestly strong westerly flow mixes down in the
afternoon.

&&

.AVIATION.../18Z ISSUANCE/

VFR conditions will prevail through Saturday. Widely scattered showers
and thunderstorms will occur between 19z through 03z. Most
showers and storms will produce wind gusts to 40 knots or higher.
Isolated showers will linger overnight mainly north of a line from
KAFO to KLND to KCPR. Widely scattered gusty showers and
thunderstorms will form once again Saturday afternoon mainly north of
a line from Afton to Kaycee.

&&

.FIRE WEATHER...

...RED FLAG WARNING FOR NATRONA COUNTY THIS AFTERNOON...

Expect a warmer day today. A gusty southwesterly breeze will
increase this afternoon, especially in the west and across the
southwestern wind corridor. With relative humidity below 15 percent,
we will hoist a Red Flag Warning across Natrona County for this
afternoon. Elsewhere, fire danger could be elevated in the afternoon
but red flag conditions are not expected. Isolated showers and
thunderstorms will develop across the northern two thirds of the
state today with erratic wind the main threat. Smoke dispersal and
mixing should be good to excellent. Fire danger will increase over
the weekend as a southwesterly wind increases.
&&

.RIW Watches/Warnings/Advisories...
Fire Weather Watch from 1 PM MDT this afternoon through this
evening for WYZ280-281.

&&

SHORT TERM...Hattings
LONG TERM...WM
AVIATION...AR
FIRE WEATHER...Hattings
Hazardous weather outlook, Jul 8, 2:27 AM MDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
227 AM MDT FRI JUL 8 2016

WYZ001>020-022>030-091200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
227 AM MDT FRI JUL 8 2016

...RED FLAG WARNING IN EFFECT FOR NATRONA COUNTY THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CRITICAL FIRE WEATHER IN NATRONA COUNTY THIS AFTERNOON AND EVENING
WITH ELEVATED FIRE DANGER IN SOUTHERN WYOMING.

ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH
STRONG WIND GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...ELEVATED TO EXTREME FIRE DANGER IN CENTRAL AND
SOUTHERN WYOMING. ISOLATED THUNDERSTORMS IN NORTHERN WYOMING.

SUNDAY...EXTREME FIRE DANGER EAST OF THE DIVIDE. AFTERNOON THUNDERSTORMS
POSSIBLE FOR MOST AREAS. SOME STORM COULD BE STRONG OVER THE NORTH
AND NORTHWEST. SNOW POSSIBLE IN THE WESTERN MOUNTAINS ABOVE 9000
FEET SUNDAY NIGHT AND MONDAY MORNING.

MONDAY AND TUESDAY...ELEVATED FIRE WEATHER CONDITIONS CENTRAL AND
SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS AND HAIL. THANK YOU.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:59 AM MDTRed Flag WarningRIWNatrona18 hr
Jul 8, 4:24 PM MDTSpecial Weather StatementRIWBig Horn36 min
Jul 8, 4:46 PM MDTSpecial Weather StatementRIWBig Horn44 min

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.